Remedy for green patch on my face caused by bleaching cream? (Photo)

Hi I'm an African girl and I've been using bleaching cream made of hydroquinone for 7 years now and now i i have green patches above my cheeks which are hard to get rid of.what can i can use to remove them?

Doctor Answers 1

Ochronosis as a side effect of hydroquinone

It appears you may have a condition known as ochronosis, a well-known side effect of using topical hydroquinone for many years. Discontinue all use of hydroquinone-containing products immediately, and consult with a dermatologist for diagnosis. Q-switched lasers may be able to improve the appearance, but are difficult with your background skin color. Total resolution is unlikely. 


Chicago Dermatologist

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.